Follow
Share
This question has been closed for answers. Ask a New Question.
I'll echo what upallnight said. "Seroquel was a Godsend to our situation!! I could not care for my husband without it." It was prescribed by an internationally respected dementia researcher at Mayo Clinic, in consultation with a sleep psychiatrist. To say that any doctor who uses this with dementia patients should be reported is absurd. It should be used carefully, by someone who knows what they are doing, and it should be monitored carefully. My husband took it for about 9 years.

Do you know how many drugs have been developed for use with dementia patients? Five. Do you know how effective they are? Not very. It is no wonder that well-informed doctors may try drugs that haven't been approved for this population. Ideal? No! Best we can do in the circumstances? Often.

Oh. I just realized that this thread in five years old. Oh well. Maybe someone will come across it in a search.
Helpful Answer (1)
Report

seroquel was a Godsend to our situation!! I could not care for my husband without it.
Helpful Answer (1)
Report

Seroquel is an anti-psychotic and not something to be given to an elderly person with dementia. Whoever prescribed that medicine should be reported and any nurse worth her education should have known not to give that drug. This drug Increases Risk of Diabetes and doubles the chance of a stroke! Dumb, Dumb, Dumb idea to give this drug to a dementia patient.
Helpful Answer (0)
Report

Narcotics should not be used on elders. If the elders have any kind of dementia it will cause them to deteriorate even faster. It can also cause the elder to become aggressive and irritable. It can cause hallucinations more agitation arrhythmia etc etc. Our relative had it at the hospital and when our relative became more agitated and dropped her silverware, the nurse just said it was because of her dementia.Our relative was very well coordinated. Everything the elder does or any problem that the elder has the medical staff tends to blame it on age or any illness especially dementia.They really need to look at the real source which is the narcotic drugs. Being drugged is the same symptoms of dementia.These drugs are often given in nursing homes and hospitals for the comfort of the medical staff. That way the medical staff does not have to deal with the elder. The elder deteriorates and often passes away earlier than they should. Often the relatives will not even know that their relative actually died from narcotics. Often the death certificate will say another problem. I personally have never heard anything good about narcotics given to seniors. I have read a lot of comments and also have had experience from our relative as well as the other elders in the nursing home that she was in.This happens at hospitals also. There is always a warnings on drugs like haldol and ativan about the dangers and elders.The medical staff will tell you that you should ignore the warnings. Our loved one went into a coma and never came out because the medical staff ignored the warnings and they did not listen to us when we said that she had Neuroleptic Malignant Syndrome (N.M.S.) ( a kind of allergy that elders are more likely to get) If your relative does go to the hospital it is a good idea to have someone with your relative so that you can guard your relative from the staff. So they will give your loved one these narcotics. If in a nursing home someone should also be there and maybe if possible get your loved one drug tested.
Helpful Answer (0)
Report

I was prescribed Seroquel in 2007 and I subsequently suffered a stroke is July 2008. Was it caused by the Seroquel. I am not a medical professional. All I know is I ingested Seroquel before experiencing my stroke. Any help in answering this question is appreciated.

Thomas
Helpful Answer (0)
Report

You may want to check the informational insert that comes with the prescription for all known side effects. Also check FDA alerts at their Safety Watchs webpage.

http://www.fda.gov/Safety/MedWatch/default.htm

If suspected, you may report it to the FDA, or her doctor's office.
Helpful Answer (0)
Report

This question has been closed for answers. Ask a New Question.
Subscribe to
Our Newsletter